Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 8, NWS Cheyenne, WY

February 14, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 14, 2016, 2:24 AM MST for 4 counties in Wyoming. It took effect at Feb 15, 2016, 3:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2016, 2:24 AM MST (09:24 UTC)
In effect from
Feb 15, 2016, 3:00 AM MST
Expired
Feb 15, 2016, 2:25 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3029 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS75 KCYS 140924
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
224 AM MST SUN FEB 14 2016

.STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE WIND
PRONE PORTIONS OF SOUTHEAST WYOMING EARLY THIS MORNING. AFTER A
BRIEF LULL LATE TODAY AND TONIGHT...WINDS WILL INCREASE BY EARLY
MONDAY MORNING AND LIKELY CONTINUE THROUGH MONDAY NIGHT. 

WYZ110-116-117-141730-
/O.NEW.KCYS.HW.A.0008.160215T1000Z-160216T1300Z/
/O.CON.KCYS.HW.W.0007.000000T0000Z-160214T1600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
224 AM MST SUN FEB 14 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT FOR EARLY THIS
MORNING.  

* TIMING...PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH
  LATE MONDAY NIGHT.

* WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND
TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-107-115-141730-
/O.NEW.KCYS.HW.A.0008.160215T1000Z-160216T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...LARAMIE
224 AM MST SUN FEB 14 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT. 

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TODAY...WITH WINDS
  SUBSIDING AROUND SUNSET. HOWEVER...WINDS WILL INCREASE QUICKLY
  LATE TONIGHT WITH STRONG WINDS POSSIBLE BY EARLY MONDAY
  MORNING.

* WINDS...SUSTAINED WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH 
  POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TT
3 follow-up statements
119 
WWUS75 KCYS 141712
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 AM MST SUN FEB 14 2016

.STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE WIND
PRONE PORTIONS OF SOUTHEAST WYOMING EARLY THIS MORNING. AFTER A
BRIEF LULL LATE TODAY AND TONIGHT...WINDS WILL INCREASE BY EARLY
MONDAY MORNING AND LIKELY CONTINUE THROUGH MONDAY NIGHT.

WYZ106-107-110-115>117-150115-
/O.CON.KCYS.HW.A.0008.160215T1000Z-160216T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1012 AM MST SUN FEB 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT FOR EARLY THIS
MORNING.

* TIMING...PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH 
  LATE MONDAY NIGHT. 

* WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
550 
WWUS75 KCYS 142203
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MST SUN FEB 14 2016

.WHILE GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS MUCH OF
SOUTHEAST WYOMING THIS EVENING...WINDS WILL INCREASE ACROSS THE
WIND PRONE PORTIONS OF SOUTHEAST WYOMING LATE TONIGHT. WINDS WILL
BECOME STRONG WITH GUSTS UPWARDS OF 70 MPH. THESE STRONG GUSTY
WINDS MAY SPREAD INTO THE ADJACENT PLAINS BY MONDAY AFTERNOON AND
EVENING.

WYZ106-110-115>117-151200-
/O.UPG.KCYS.HW.A.0008.160215T1000Z-160216T1300Z/
/O.NEW.KCYS.HW.W.0008.160215T0900Z-160216T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
303 PM MST SUN FEB 14 2016

...HIGH WIND WARNING IN EFFECT FROM 2 AM MONDAY TO 6 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 6 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WHILE GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING...
  WINDS WILL STRENGTHEN FURTHER LATE TONIGHT. STRONG WINDS WILL
  THEN CONTINUE THROUGH LATE MONDAY NIGHT.

* WINDS...SUSTAINED WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ118-151200-
/O.EXB.KCYS.HW.A.0008.160215T1800Z-160216T0600Z/
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
303 PM MST SUN FEB 14 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

* TIMING...STRONG WINDS POSSIBLE MONDAY AFTERNOON AND EVENING.

* WINDS...SUSTAINED WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ107-151200-
/O.EXT.KCYS.HW.A.0008.160215T1800Z-160216T0600Z/
EAST PLATTE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY
303 PM MST SUN FEB 14 2016

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* TIMING...STRONG WINDS POSSIBLE MONDAY AFTERNOON AND EVENING.

* WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
893 
WWUS75 KCYS 150925
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
225 AM MST MON FEB 15 2016

.GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE WIND
PRONE PORTIONS OF SOUTHEAST WYOMING EARLY THIS MORNING. WINDS
WILL BECOME STRONG WITH GUSTS OVER 70 MPH. THESE STRONG GUSTY
WINDS ARE EXPECTED TO SPREAD INTO THE ADJACENT PLAINS THIS 
AFTERNOON AND EVENING.

WYZ107-118-152300-
/O.UPG.KCYS.HW.A.0008.160215T1800Z-160216T0600Z/
/O.EXB.KCYS.HW.W.0008.160215T1800Z-160216T0600Z/
EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...CHEYENNE
225 AM MST MON FEB 15 2016

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS POSSIBLE MONDAY AFTERNOON AND EVENING.

* WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-115>117-152300-
/O.CON.KCYS.HW.W.0008.000000T0000Z-160216T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
225 AM MST MON FEB 15 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST TUESDAY...

* TIMING...WINDS WILL STRENGTHEN EARLY THIS MORNING. STRONG WINDS
  WILL THEN CONTINUE THROUGH LATE TONIGHT.

* WINDS...SUSTAINED WEST WINDS 35 TO 50 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

TT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 13, 10:12 PM MST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 13, 10:12 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 PM MST SAT FEB 13 2016

.UPDATE...
ISSUED AT 848 PM MST SAT FEB 13 2016

WINDS HAVE NOW EASED BEHIND THE FRONT ACROSS THE NEBRASKA
PANHANDLE. SOME PRETTY IMPRESSIVE WIND GUSTS WERE OBSERVED AS THE
FRONT MOVED THROUGH. BUT NOW...WINDS SEEM TO BE ON THE WANE. SO
WENT AHEAD AND CANCELLED THE WIND ADVISORY FOR THE NEBRASKA
PANHANDLE. UPDATES HAVE BEEN SENT.

UPDATE ISSUED AT 550 PM MST SAT FEB 13 2016

PRETTY STRONG COLD FRONT MOVING SOUTH LATE THIS AFTERNOON/EARLY
EVENING. STRONG WINDS BEHIND FRONT PRODUCING GUSTS IN EXCESS OF 50
MPH. GETTING 53 MPH GUSTS AT CHADRON. WENT AHEAD AND ISSUED A WIND
ADVISORY FOR THE PANHANDLE AS THIS IS A FAVORABLE SETUP FOR
STRONG WINDS OUT THERE. HAVE THE ADVISORY RUNNING THROUGH 11
PM...BUT MAY NEED TO EXTEND. WILL CONTINUE TO MONITOR.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 359 PM MST SAT FEB 13 2016

SEVERAL WEATHER CONCERNS THROUGH THE SHORT TERM FORECAST PERIOD.
FIRST CONCERN IS WITH AN AREA OF CONVECTION MOVING SOUTHWARD INTO
NIOBRARA AND CONVERSE COUNTIES AT THIS TIME. STRONG WINDS UPWARDS
OF 55 KTS HAVE BEEN REPORTED WITH THIS AREA OF CONVECTION IN
NORTHEAST WYOMING EARLIER TODAY. LIGHTNING HAS ALSO BEEN SHOWING
UP ON THE LIGHTNING DETECTION NETWORK. A STRONG SHORTWAVE AND
ASSOCIATED COLD FRONT ARE RESPONSIBLE FOR THIS CONVECTIVE
ACTIVITY. AS THE FRONT MOVES SOUTHWARD...STRONG WINDS WILL OCCUR.
A FEW GUSTS PUSHING 60 MPH WILL BE POSSIBLE UNTIL AROUND SUNSET
WHEN THE INSTABILITY WILL QUICKLY DECREASE. ALSO THE STRONGER
FORCING WILL QUICKLY SHIFT OFF TO THE EAST WITH THE FAST MOVING
SHORTWAVE. MAY ALSO HAVE TO WATCH THE NEBRASKA PANHANDLE GIVEN
THE STRENGTH OF THE FAST MOVING SHORTWAVE. WIND ADVISORY TYPE
WIND SPEEDS MAY BE POSSIBLE FOR A FEW HOURS FOLLOWING FROPA.

THE NEXT CONCERN IS THE STRONG WINDS ACROSS WIND PRONE PORTIONS OF
SOUTHEAST WYOMING FOR THE REST OF THIS AFTERNOON AND TONIGHT...AND
EVEN INTO MONDAY AND MONDAY NIGHT. WINDS GUSTING 50 TO 60 MPH WILL
BE COMMON THE NEXT SEVERAL HOURS. THE QUESTION IS WHETHER OR NOT
STRONG WINDS WILL CONTINUE THROUGH TONIGHT. MODELS ARE SHOWING
THE GRADIENT WEAKENING SOMEWHAT TONIGHT SUCH THAT WINDS MAY PUSH
BELOW HIGH WIND CRITERIA BUT THE GRADIENT WILL INCREASE SLIGHTLY
TOMORROW AND REMAIN RELATIVELY ELEVATED THROUGH MONDAY MORNING AT
WHICH TIME THE GRADIENT IS FORECAST TO STRENGTHEN EVEN FURTHER.
BASICALLY LOOKING AT WIND HOVERING AROUND HIGH WIND CRITERIA
TONIGHT THROUGH MONDAY MORNING...THEN WINDS ACCELERATING WELL INTO
THE HIGH WIND CRITERIA RANGE BY LATE MONDAY INTO MONDAY NIGHT. MAY
EVEN SEE SOME OF THE STRONGER WINDS SPREAD INTO THE HIGH PLAINS.

ANOTHER WEATHER CONCERN TO KEEP AN EYE ON IS THE SNOWY AND SIERRA
MADRE RANGES FROM LATE SUNDAY MORNING THROUGH MONDAY NIGHT. STRONG
OROGRAPHIC FORCING WILL OCCUR STARTING SUNDAY MORNING AND WILL BE
ACCOMPANIED BY SEVERAL WEAK SHORTWAVES MOVING THROUGH NORTHWEST
FLOW ALOFT. IT IS LOOKING MORE LIKELY THAT A WINTER WEATHER
ADVISORY WILL BE NEEDED FOR THE SIERRA MADRE RANGE AND POSSIBLY
THE SNOWY RANGE FOR SUNDAY AFTERNOON THROUGH MONDAY NIGHT. WILL
ALSO SEE CHANCES FOR RAIN AND SNOW INTO THE PLAINS THE NEXT
FEW AFTERNOONS. LOW LEVEL INSTABILITY AND NORTHWEST FLOW ENERGY
WILL BE THE MAIN TRIGGERS SNOW THE SHOWER ACTIVITY. AT THIS TIME
NOT EXPECTING ANYTHING IN THE WAY OF APPRECIABLE SNOW AMOUNTS BUT
FAST MOVING NORTHWEST FLOW ALWAYS HAS A WAY OF PRODUCING
SURPRISES.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 243 PM MST SAT FEB 13 2016

TUESDAY A FAST MOVING SHORTWAVE WILL PUSH OUT OF CANADA INTO THE
DAKOTAS. WINDS WILL BE THE MAIN CONCERN ESPECIALLY FOR THE WIND
PRONE AREAS. THE CAG-CPR GRADIENT WILL REMAIN BETWEEN 50-60 M
THROUGHOUT THE DAY ON TUESDAY. HIGH TEMPERATURES WILL BE INTO THE
MID TO UPPER 50S OVER THE HIGH PLAINS EAST OF THE LARAMIE RANGE.
WEDNESDAY WILL HAVE LESS WIND THAN TUESDAY AS THE UPPER LEVEL
RIDGE MOVES OVERHEAD. THIS WILL ACT TO DECREASE THE LLVL GRADIENT
AND SHIFT WINDS TO THE SOUTHWEST. HIGH TEMPERATURES ON WEDNESDAY
WILL RISE INTO THE UPPER 50S TO LOW 60S FOR THE PLAINS...WITH 40S
TO THE WEST OF THE LARAMIE RANGE.

INTO THURSDAY MODEL DISCREPANCIES BEGIN TO SHOW WITH THE ECMWF
HAVING A MORE AMPLIFIED SHORTWAVE MOVING OVER COLORADO. ON THE
OTHER HAND THE GFS IS MORE PROGRESSIVE AND FURTHER NORTH...MOVING
THE UPPER WAVE OVER WYOMING. IF THE GFS VERIFIES THERE IS
POTENTIAL FOR WIDESPREAD HIGH WIND OVER MOST OF SOUTHEAST WYOMING.
PRECIPITATION CHANCES WILL REMAIN SLIM THROUGH THE
EXTENDED...EXCEPT FOR A CHANCE OF SNOW IN THE MOUNTAINS LATE
THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1010 PM MST SAT FEB 13 2016

VFR CONDITIONS EXPECTED AT ALL SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE AIRPORTS. COLD FRONT MOVED THROUGH EARLIER AND WINDS NOW
OUT OF THE NORTH AND NORTHWEST. DOWNSLOPING OFF THE LARAMIE RANGE
SHOULD KEEP CLOUDS VFR. WINDS INCREASE SUNDAY AND BECOME QUITE
ATRONG AFTER 17Z OOR SO FOR SOUTHEAST WYOMING AIRPORTS.

&&

.FIRE WEATHER...
ISSUED AT 243 PM MST SAT FEB 13 2016

AFTER A BRIEF COOL DOWN...WARMER TEMPERATURES WILL RETURN TO THE
AREA BY THE MIDDLE OF NEXT WEEK WITH HIGH TEMPERATURES 15 TO 20
DEGREES ABOVE NORMAL. DAYTIME RELATIVE HUMIDITIES WILL TREND LOWER
BY WEDNESDAY AND THURSDAY WITH VALUES BETWEEN 20 TO 30 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 AM MST SUNDAY FOR WYZ110-116-117.

NE...NONE.
&&

UPDATE...GCC
SHORT TERM...SML
LONG TERM...ZF/KC
AVIATION...GCC
FIRE WEATHER...SML
Hazardous weather outlook, Feb 13, 3:24 PM MST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MST SAT FEB 13 2016

WYZ103-106-107-110-112-114-116>118-141115-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
SNOWY RANGE-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
324 PM MST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WARNING HAS BEEN ISSUED FOR THE INTERSTATE 80 SUMMIT AND
FOOTHILLS...THE ARLINGTON AREA ALONG INTERSTATE 80...AND INTERSTATE
25 BETWEEN CHEYENNE AND WHEATLAND FOR GUST AS HIGH AS 65 MPH. WINDS
WILL SLOWLY SUBSIDE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF LIGHT SNOW WILL DEVELOP ON SUNDAY WITH MINIMAL
ACCUMULATIONS OUTSIDE OF THE MOUNTAINS. ANOTHER ROUND OF STRONG
WINDS IS POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-141115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
324 PM MST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND EAST
CENTRAL WYOMING

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS ARE EXPECTED TO INCREASE MONDAY INTO TUESDAY. WIND GUSTS TO
50 MPH LOOK LIKELY...ESPECIALLY MONDAY NIGHT INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

WYZ104-105-109-111-113-115-141115-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
324 PM MST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF LIGHT SNOW WILL DEVELOP WEST OF THE LARAMIE RANGE ON
SUNDAY. STRONG WINDS ARE EXPECTED TO DEVELOP SUNDAY NIGHT AND
PERSIST INTO TUESDAY. WIND GUSTS TO 50 MPH ARE LIKELY ACROSS A
WIDE AREA...ESPECIALLY MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Feb 13, 10:57 PM MST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 PM MST SAT FEB 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
02/13/2016  M59 MPH          LARAMIE            WY   MESONET

            EMKAY UPR OBSERVATION SITE. SUSTAINED WINDS BETWEEN 40 TO
            50 MPH FOR OVER ONE HOUR.

&&

TTRUDEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:11 AM MSTWinter Weather AdvisoryCYSCarbon45 hr
Feb 14, 3:03 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte50 hr
Feb 14, 4:42 PM MSTSpecial Weather StatementCYSPlatte48 min

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.